Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 190, NWS Mobile, AL

July 21, 2000Escambia County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jul 21, 2000, 12:49 PM CDT for Escambia County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2000, 12:49 PM CDT (17:49 UTC)
Expired
Jul 21, 2000, 1:30 PM CDT
In force
41 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Escambia County, FL

The radar

The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 5.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2000-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1831 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2000-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1831 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

925 
WUUS54 KMOB 211750
SVRMOB
FLC033-211830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1249 PM CDT FRI JUL 21 2000

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESCAMBIA COUNTY IN FLORIDA
  THIS INCLUDES THE CITIES OF...BELLVIEW...BRENT...ENSLEY...FERRY
  PASS...MYRTLE GROVE...PENSACOLA...WARRINGTON...WEST PENSACOLA

* UNTIL 130 PM CDT

* AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES NORTHWEST OF GONZALEZ...OR ABOUT 12
  MILES NORTHWEST OF ENSLEY...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL MOVE ACROSS CENTRAL ESCAMBIA COUNTY   
  THROUGH 130 PM.  

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MOBILE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 10:19 AM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 21, 10:19 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1019 AM CDT FRI JUL 21 2000

...CORRECTED TO MENTION HEAT ADVISORIES OVER THE COAST IN
WATCH/WARNING SECTION BELOW...

LOTS TO TALK ABOUT. LARGE SCALE SHOWS AN INCREASINGLY DIFFLUENT FLOW
PATTERN SETTING UP OVER THE REGION THROUGH THIS EVENING...WITH MID
LEVEL DISTURBANCE MOVING SE OUT OF ARKANSAS...FORECAST TO APPROACH
CENTRAL MS THIS EVENING. MORNING SURFACE ANALYSIS SHOWS A QUASI-
STATIONARY FRONTAL ZONE PARKED OVER THE SOUTH AND SOUTHEAST U.S. FROM
ILM...MCN...JAN.  THE AIRMASS IS EXTREMELY UNSTABLE SOUTH OF THE
FRONT WITH COASTAL CAPES ABOVE 5000 J/KG AND LIS  -10 AS PER 12Z
UPPER AIR SOUNDINGS. THE STORM PREDICTION CENTER HAS OUTLOOKED ENTIRE
FORECAST AREA UNDER SLIGHT RISK OF SEVERE AS DAYTIME HEATING...
ADVECTION OF SYNOPTIC SCALE FORCING...INTERACTS WITH COASTAL
SEABREEZE AND SURFACE FRONT NEAR BY.  EXPECT DAMAGING DOWNBURST WINDS
TO BE THE MAIN THREAT AS STORMS PROPAGATE TO THE SOUTHEAST AT AROUND
30 MPH. WILL FRESHEN UP ZONES...WORDING HIGHEST 1ST PERIOD POPS...
SOME POSSIBLY SEVERE IN THE NORTHWEST...SPREADING TO THE SOUTHEAST
INTO THE EVENING.  NOTE: ALTHO LOSS OF DAYTIME HEATING WILL CAUSE
STORMS TO WEAKEN INTO THE EVENING...SYNOPTIC SCALE FORCING WILL
LIKELY CAUSE THE WEAKENING PROCESS TO BE A BIT SLOWER. 10

.MOB...
AL...HEAT ADVSY TODAY ALZ063-064. FIRE WX WATCH ALZ039-051>060 THRU
7PM.
FL...HEAT ADVSY TODAY FLZ001>006. FIRE WX WATCH FL001>006-008 THRU
7PM.
MS...NONE.

In the hours before

Special weather statement, Jul 21, 11:20 AM CDT, 1 hour 29 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-221230-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1120 AM CDT FRI JUL 21 2000

...SEVERE THUNDERSTORMS POSSIBLE TODAY INTO EARLY THIS EVENING...
...STRESSFUL HEAT CONTINUES TODAY OUTSIDE OF THUNDERSTORMS...

AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST OUT OF ARKANSAS INTO
CENTRAL MISSISSIPPI TONIGHT.  A STATIONARY FRONTAL ZONE WAS DRAPED
OVER THE SOUTHEAST U.S. FROM JACKSON MS EAST TO MACON GA.  AS THE
UPPER SYSTEM INTERACTS WITH THE FRONT AND A COASTAL SEA BREEZE
BOUNDARY...THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE DURING
THE COURSE OF THE DAY.  NUMEROUS STORMS ARE EXPECTED TO DEVELOP OVER
SOUTHEAST MS AND INTERIOR SW AL...SPREADING SOUTHEAST AROUND 30
MPH INTO THE COASTAL SECTIONS OF AL AND NORTHWEST FL INTO THE
EVENING.

THE AIRMASS IS EXTREMELY UNSTABLE OVER THE GULF COAST AND WILL
BECOME INCREASINGLY MOIST WITH TIME.  THE STORM PREDICTION CENTER IN
NORMAN OKLAHOMA HAS PLACED THE ENTIRE REGION UNDER A SLIGHT RISK OF
SEVERE STORMS.  DAMAGING DOWNBURST WINDS ARE THE MAIN THREAT.

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND SEVERE STORM
SPOTTERS SHOULD REMAIN ON ALERT FOR POSSIBLE ACTIVATION THIS
AFTERNOON AND EVENING.

AFTERNOON HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 105 TO
110 DEGREE RANGE TODAY.  DRINK PLENTY OF WATER...WEAR LIGHT COLORED
CLOTHING AND TAKE FREQUENT BREAKS WHEN OUTDOORS TO AVOID HEAT
RELATED STRESS.

ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON THE INTERNET AT
WWW.SRH.NOAA.GOV/MOB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:32 PM CDTSevere Thunderstorm WarningMOBSanta Rosa58 min
Jul 21, 12:19 PM CDTSevere Thunderstorm WarningMOBSanta Rosa26 min
Jul 21, 1:41 PM CDTSevere Thunderstorm WarningMOBEscambia49 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.